NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 10:53 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Nov 30, 10:53 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1053 PM CST Thu Nov 30 2023
...New AVIATION...
.SHORT TERM...
(Tonight through Friday night)
Issued at 340 PM CST Thu Nov 30 2023
Key Messages:
- Reductions in visibility and driving conditions tonight into
tomorrow morning due to patchy to areas of fog and marine fog (40-
60% chance)
- Dangerous swimming conditions persist with a HIGH risk of rip
currents through tonight
Showers and storms this afternoon have been focused east of Victoria
County into Houston's area. Surface low around SW Oklahoma has
Southeast Texas in the most favorable environmental conditions for
convection such as moisture flux convergence, warm sector, and low
to mid level positive vorticity advection from 850-500mb adding
lift. Unfortunately those looking for rain today west of Victoria
have too much of a cap to overcome and not enough lift support for
rain chances the rest of the day and tonight. Clouds will fill back
in tonight with lows from the mid 50s over the northern Brush
Country to the mid 60s along the coast.
Our greatest weather concerns in the short term is a high risk of
rip currents through tonight as well as fog and marine fog tonight
into tomorrow morning across the Coastal Plains. Winds become light
and variable over land with warm dewpoints in the 60s already
leading to a very small dewpoint depression, will increase the risk
for radiational fog to develop. Meanwhile, dewpoint temperatures
will near 70 along the coast with light south to southeasterly
winds, overrunning cooler water temperatures in the mid to low 60s.
Cloudy skies, dewpoints greater than the bays and nearshore water
temperatures, and weak southerly flow will make a good chance for
marine fog and advection fog along the immediate coast. In fact, NBM
probabilities of visibility less than 3 miles is 40 to 60% and less
than 1 mile is 30 to 40%.
A weak cold front will slowly approach the Middle Texas Coast and
meander across the Coastal Plains on Friday with winds shifting
northerly just ahead of it. Moisture convergence, low-level positive
vorticity advection from 850-700mb and a surface boundary will allow
for a low to medium chance (20-40%) of showers and thunderstorms
over the Coastal Plains on Friday. Greatest coverage over the
Victoria Crossroad as the activity moves west to east through the
afternoon. There is a low chance of marine fog persisting near Port
Aransas northward through Friday afternoon. Highs on Friday in the
low to mid 70s.
The front will continue to slowly push its way towards the coast
Friday night, with drier conditions (PWAT values less than 1")
causing silent PoPs. There's a good chance for additional fog
development Friday night under light and variable winds and moisture
convergence along the near stationary boundary. Lows Friday night
slightly lower due to lower dewpoints from the mid 50s north to
the lower 60s along the coast.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 340 PM CST Thu Nov 30 2023
An upper level disturbance/associated weak frontal boundary is
expected to move across the region Saturday. Drier
conditions/subsidence expected as the upper system lifts
northeastward. The ECMWF/GFS predict another upper system to develop
over the Baja CA region Saturday night/Sunday, then move slowly
toward the northeast. The ECWMF is more aggressive in providing
synoptic scale lift to the CWA from this system Tuesday. Yet, the
GFS and ECMWF differ on whether moisture will be sufficient to
combine with the upper system to generate precipitation. Will defer
to the NBM and will not introduce PoPs to the CWA owing to moisture
uncertainty. The ECMWF and GFS are consistent with developing/moving
an upper disturbance SE across the Great Lakes/Midwest Tuesday, and
force a cold front into the CWA Tuesday night/Wednesday morning.
Again, will not introduce PoPs to the CWA owing to moisture
uncertainty. Based on P-ETSS, coastal flooding not anticipated at
least through Monday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1045 PM CST Thu Nov 30 2023
The TAF forecast continues to be messy with low ceilings and
patchy to areas of fog expected. IFR/LIFR conditions can be
expected through midday on Friday, with the potential for some
lingering fog and low ceilings into the afternoon for the Coastal
Plains and Victoria Crossroads. The tricky part will the be brief
times of rising ceilings or even clearing skies across portions
of the area and the timing of fog development. Regardless,
conditions will generally be IFR/LIFR, with improvement late
Friday afternoon to MVFR conditions.
&&
.MARINE...
Issued at 340 PM CST Thu Nov 30 2023
Moderate to strong southerly flow will cause Small Craft Advisory
conditions through the rest of this afternoon for the bays. Winds
weaken over the nearshore waters to moderate but wave heights
remain over 6 feet through this evening, then same process for the
offshore waters through early Friday morning. Wave heights could
exceed 10 feet over the offshore waters through this evening. Weak
southeasterly winds over the waters will shift northerly in the
late afternoon and Friday night as a weak cold front pushes
through the area. There remains a low to medium chance, 20 to 40
percent, of showers and thunderstorms through the day on Friday.
Isolated to scattered showers and thunderstorms may occur over
the offshore coastal waters Saturday owing to an upper level
disturbance/associated weak frontal boundary. Drier Saturday
night/Sunday. Another upper disturbance may move across the Waters
Tuesday, yet significant precipitation not anticipated owing to
anticipated limited moisture. A cold front may move across the
Waters Tuesday night or Wednesday morning. At this time,
significant precipitation not expected owning to limited moisture
anticipated.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 65 72 61 75 / 0 20 0 10
Victoria 61 72 57 74 / 0 30 10 10
Laredo 60 73 57 75 / 0 10 0 0
Alice 61 71 58 76 / 0 20 0 0
Rockport 64 70 61 74 / 10 40 0 10
Cotulla 55 78 54 77 / 0 0 0 0
Kingsville 65 72 61 75 / 0 20 0 10
Navy Corpus 67 71 63 73 / 0 40 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CST tonight for TXZ345-442-
443-447.
GM...Small Craft Advisory until midnight CST tonight for GMZ250-255.
Small Craft Advisory until 6 AM CST Friday for GMZ270-275.
&&
SHORT TERM...EMF
LONG TERM....WC
AVIATION...LS/77Special weather statement, Nov 30, 11:13 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1113 PM CST Thu Nov 30 2023
TXZ229>234-239>247-342>347-442-443-447-011500-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross,
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni,
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso,
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton,
Holiday Beach, Refugio, Woodsboro, Long Mott, Corpus Christi,
Flour Bluff, Portland, Ingleside, Aransas Pass, Bayside,
Austwell, Seadrift, Port Lavaca, Port O Connor, and Port Aransas
1113 PM CST Thu Nov 30 2023
...AREAS OF FOG EXPECTED THROUGH THE NIGHT...
Areas of fog have developed across portions of South Texas
this evening. Expect visibilities generally 1 to 5 miles with a
few locations seeing visibilities 1/4 mile or less at times.
Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.
TC